Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 20, 2018, 1:07 AM CDT for Kay County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2018, 1:07 AM CDT (06:07 UTC)
- Expired
- May 20, 2018, 1:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
County Kay County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1717 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
417
WWUS84 KOUN 200607
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT SUN MAY 20 2018
OKZ008-200630-
Kay OK-
107 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 130
AM CDT...
AT 106 AM CDT, a strong thunderstorm was located near Kaw City,
moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3674 9683 3675 9687 3675 9689 3668 9693
3669 9702 3670 9703 3669 9706 3670 9708
3700 9687 3700 9675
TIME...MOT...LOC 0606Z 215DEG 25KT 3677 9688
$$
..speg.What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 7:10 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 19, 7:10 PM CDT, 5 hours 57 minutes before
Area Forecast Discussion National Weather Service Norman OK 710 PM CDT Sat May 19 2018 .AVIATION... Widely scattered showers and thunderstorms are expected to become more numerous this evening and overnight. The stronger storms will be capable of lowering visibility to less than 1 mile and produce wind gusts in excess of 45-50 knots. Perhaps the more significant storms will impact the terminal sites around LAW and SPS. By 12Z most of the showers and storms should be east and south of most of the terminal sites. A cold front across northwestern Oklahoma, will move slowly south tonight before stalling on Sunday. During the day Sunday, mainly VFR conditions are expected. && .PREV DISCUSSION... /issued 327 PM CDT Sat May 19 2018/ DISCUSSION... Strong to severe thunderstorms have formed over the past hour, mainly across north central and southwest Oklahoma. An outflow boundary that lifted northward from central Oklahoma earlier this morning, has been augmented by afternoon convection. Overall, additional strong to severe storms will continue to form generally near and ahead of a cold front that extends from the Texas Panhandle into northwestern Oklahoma. Several HRRR runs, predict storms will eventually evolve into a thunderstorm complex or two. One may develop from western north Texas and southwest Oklahoma and move into central/north central Oklahoma, while another may evolve from the Texas Panhandle and impact southwestern Oklahoma and north Texas. If this occurs, the over hazard will likely be strong damaging winds with some hail. In the meantime, large hail and strong outflow winds are expected. Depending on storm evolution tonight through Sunday morning, little thunderstorm development may occur Sunday afternoon and evening. Late Sunday into Monday, a trough/low is expected to move across southern parts of the West Coast. Weak height rises are expected over the southern plains with rather weak southwest flow, especially the eastern half of Oklahoma. Although showers and thunderstorms will be possible they will be rather slow moving and mainly not severe. As the trough lift northeast Tuesday into Wednesday, additional height rises will occur and the overall flow across Oklahoma and north Texas will be very weak for late May. Shower and thunderstorm chances will be rather low. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 77 63 82 / 90 30 20 30 Hobart OK 62 76 62 83 / 80 30 20 30 Wichita Falls TX 67 79 66 84 / 80 50 20 30 Gage OK 54 74 58 82 / 60 20 20 20 Ponca City OK 61 74 59 82 / 80 20 10 30 Durant OK 69 83 67 86 / 30 30 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, May 19, 8:41 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 841 PM CDT Sat May 19 2018 OKZ004>048-050>052-TXZ083>090-210145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 841 PM CDT Sat May 19 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms this evening across parts Oklahoma and western north Texas. .Location... The Slight Risk area is east of a line from Freedom to Woodward to Elk City to Mangum Oklahoma to Quanah Texas, and west of a line from Seminole to Ardmore to Marietta Oklahoma. There is a Marginal Risk of severe thunderstorms across the remaining area. .Timing... Severe storms will be possible through around 2 AM. .Impacts... Damaging wind gusts to 70 mph and hail up to the size of golf balls will be the main hazards. Some of the storms today will produce locally heavy rainfall which may result in some flooding. .Discussion... Scattered thunderstorms will remain possible over Oklahoma and north Texas this evening and into the early morning hours Sunday morning. Thunderstorms across western sections of north Texas and southwest Oklahoma may evolve into a complex of storms that will be capable of producing damaging winds and hail. Other scattered thunderstorms will be possible this evening across the area, especially across the slight risk area. The chance of severe storms will decrease in the early morning hours as atmospheric instability decreases. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue Sunday through Friday across parts of Oklahoma and north Texas. A few storms through this time frame may be strong to severe. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 2 inches in a short period of time from slowly moving thunderstorms may cause flash flooding in a few locations across Oklahoma and north Texas Sunday through Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 19, 11:51 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1151 PM CDT SAT MAY 19 2018
OKZ027-028-039-040-046-200515-
Grady OK-Stephens OK-Carter OK-Garvin OK-McClain OK-
1151 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Grady...eastern
Stephens...northwestern Carter...western Garvin and southwestern
McClain Counties Until 1215 AM CDT...
AT 1149 PM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Agawam to 6 miles west of Foster to near Loco,
moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Lindsay, Maysville, Rush Springs, Bray, Dibble, Elmore City, Velma,
Alex, Foster, Tatums, Bradley, Loco, Ratliff City, Agawam, Antioch,
Criner, Payne, Pernell, Cox City and Erin Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3512 9767 3486 9727 3446 9740 3429 9774
3455 9784 3486 9802
TIME...MOT...LOC 0449Z 231DEG 24KT 3485 9788 3465 9760 3437 9768
MAHALESpecial weather statement, May 20, 12:05 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1205 AM CDT SUN MAY 20 2018
OKZ039-200530-
Stephens OK-
1205 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR western Stephens County Until
1230 AM CDT...
AT 1203 AM CDT, a strong thunderstorm was located near Corum, moving
northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Duncan, Marlow, Comanche, Bray, Corum, Central High and Empire City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3438 9814 3439 9814 3468 9806 3468 9796
3460 9775 3432 9801
TIME...MOT...LOC 0503Z 205DEG 23KT 3440 9806
MAHALESpecial weather statement, May 20, 12:52 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1252 AM CDT SUN MAY 20 2018
TXZ086-090-200615-
Clay TX-Wichita TX-
1252 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Clay and
southeastern Wichita Counties Until 115 AM CDT...
AT 1250 AM CDT, a strong thunderstorm was located near Wichita
Falls, moving east at 30 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Small hail...
Frequent cloud to ground lightning...
Locations impacted include...
Wichita Falls, Petrolia, Byers, Dean, Jolly, Sheppard AFB, Pleasant
Valley, Charlie and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions. Do not drive across flooded roadways.
&&
LAT...LON 3409 9853 3406 9848 3408 9844 3408 9842
3410 9840 3413 9840 3413 9838 3415 9839
3416 9835 3413 9828 3414 9823 3411 9819
3412 9816 3415 9813 3415 9811 3407 9812
3406 9811 3384 9810 3384 9864
TIME...MOT...LOC 0550Z 270DEG 25KT 3396 9844
BRBLocal storm report, May 20, 12:56 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1256 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM TSTM WND DMG 2 S PURCELL 34.99N 97.37W
05/20/2018 MCCLAIN OK TRAINED SPOTTER
DAMAGE TO A LARGE SHED AND POWERLINES DOWN.
&&
MADLocal storm report, May 20, 12:59 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1259 AM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM TSTM WND DMG 4 N MAYSVILLE 34.88N 97.41W
05/20/2018 MCCLAIN OK BROADCAST MEDIA
ROOF DAMAGE AND POWERLINES DOWN.
&&
MADSpecial weather statement, May 20, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT SUN MAY 20 2018
OKZ008-200630-
Kay OK-
107 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 130
AM CDT...
AT 106 AM CDT, a strong thunderstorm was located near Kaw City,
moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3674 9683 3675 9687 3675 9689 3668 9693
3669 9702 3670 9703 3669 9706 3670 9708
3700 9687 3700 9675
TIME...MOT...LOC 0606Z 215DEG 25KT 3677 9688
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| May 19, 7:20 PM CDT | Special Weather Statement | OUN | Alfalfa | 25 min |
| May 19, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 37 min |
| May 19, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Major | 48 min |
| May 19, 7:30 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| May 19, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 23 min |
| May 19, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Major | 22 min |
| May 19, 8:01 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| May 19, 8:15 PM CDT | Special Weather Statement | OUN | Woods | 15 min |
| May 19, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 39 min |
| May 19, 8:34 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| May 19, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 50 min |
| May 19, 9:15 PM CDT | Areal Flood Warning | OUN | Harmon, Jackson | 3 hr |
| May 19, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 51 min |
| May 19, 9:32 PM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| May 19, 9:39 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 51 min |
| May 19, 9:46 PM CDT | Special Weather Statement | OUN | Harper | 29 min |
| May 19, 10:03 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| May 19, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 52 min |
| May 19, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 52 min |
| May 19, 10:10 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| May 19, 10:24 PM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| May 19, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 29 min |
| May 19, 11:02 PM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| May 19, 11:04 PM CDT | Special Weather Statement | OUN | Stephens | 26 min |
| May 19, 11:18 PM CDT | Special Weather Statement | OUN | Ellis | 27 min |
| May 19, 11:30 PM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 30 min |
| May 19, 11:45 PM CDT | Special Weather Statement | OUN | Cotton | 30 min |
| May 19, 11:49 PM CDT | Special Weather Statement | OUN | Caddo, Grady | 26 min |
| May 19, 11:51 PM CDT | Special Weather Statement | OUN | Garvin | 24 min |
| May 19, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 47 min |
| May 20, 12:05 AM CDT | Special Weather Statement | OUN | Stephens | 25 min |
| May 20, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 36 min |
| May 20, 12:22 AM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| May 20, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 49 min |
| May 20, 12:53 AM CDT | Areal Flood Warning | OUN | Cotton, Tillman | 3 hr |
| May 20, 1:12 AM CDT | Special Weather Statement | OUN | Coal | 33 min |
| May 20, 1:16 AM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| May 20, 1:40 AM CDT | Special Weather Statement | OUN | Hughes | 35 min |
| May 20, 1:52 AM CDT | Special Weather Statement | OUN | Garvin | 38 min |
| May 20, 6:18 AM CDT | River Flood Warning | OUN | Cotton | 19 hr |
| May 20, 6:21 AM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| May 19, 7:04 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman, Knox | 3 hr |
| May 19, 7:20 PM CDT | Flash Flood Warning | OUN | Foard, Knox | 3 hr |
| May 19, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 48 min |
| May 19, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 45 min |
| May 19, 8:27 PM CDT | Special Weather Statement | OUN | Foard | 33 min |
| May 19, 8:31 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman | 3 hr |
| May 19, 8:44 PM CDT | Flash Flood Warning | OUN | Foard, Hardeman | 3 hr |
| May 19, 8:50 PM CDT | Special Weather Statement | OUN | Wilbarger | 25 min |
| May 19, 8:52 PM CDT | Special Weather Statement | OUN | Wichita | 23 min |
| May 19, 8:58 PM CDT | Areal Flood Advisory | OUN | Wichita, Wilbarger | 3 hr |
| May 19, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 43 min |
| May 19, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 39 min |
| May 19, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 47 min |
| May 19, 9:26 PM CDT | Flash Flood Warning | OUN | Foard | 3 hr |
| May 19, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 50 min |
| May 19, 9:59 PM CDT | Special Weather Statement | OUN | Foard | 31 min |
| May 19, 10:14 PM CDT | Areal Flood Warning | OUN | Foard, Knox | 3 hr |
| May 19, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 52 min |
| May 19, 10:56 PM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| May 19, 11:06 PM CDT | Special Weather Statement | OUN | Foard | 24 min |
| May 19, 11:09 PM CDT | Special Weather Statement | OUN | Wilbarger | 36 min |
| May 19, 11:24 PM CDT | Special Weather Statement | OUN | Wichita | 36 min |
| May 19, 11:27 PM CDT | Special Weather Statement | OUN | Foard | 33 min |
| May 19, 11:33 PM CDT | Flash Flood Warning | OUN | Wichita, Wilbarger | 3 hr |
| May 19, 11:42 PM CDT | Areal Flood Warning | OUN | Foard, Hardeman | 3 hr |
| May 20, 12:19 AM CDT | Areal Flood Warning | OUN | Foard | 3 hr |
| May 20, 12:52 AM CDT | Special Weather Statement | OUN | Clay | 23 min |
| May 20, 1:18 AM CDT | Areal Flood Advisory | OUN | Baylor, Knox | 3 hr |
| May 20, 4:35 PM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 16 hr |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.